Immunotherapy combo side effects

Posted By
zfishberg
5/18/2017 8:04am
View other posts by
Activity
Replies: 7

Hello!

My husband started the ipi/nivo combo 2 weeks ago.

initially - no major side effects other than fatigue.

in about 8-9 days he started feeling soreness in this troat.

The pain and soreness keep getting worse.

Sometimes he complains that even air when passing thru the throat irritates it and causes pain.

Did anybody experience this kind of symptoms ?

 

Does he have any sores in his mouth or throat? Have you noticed if his tongue is sort of white? I had both thrush and mouth and throat sores when I first started the combo. You should definitely call your doctor; there is a "magic mouthwash" that he can use to help with the pain. Good luck!

Christine P. 

Thank you Christine!

Hs the Nguyen is normal and no sores in the mouth.

We have a visit with the doctor today, so will check

Sorry - IPhone substitutions.

I wanted to say that his tongue is normal

   My husband has a problem with his entire mouth hurting to the point where it is difficult to eat.  He has lost 26 lbs.  He just had his third round of the ipi/nivo combo 05/16/17.

   Other than fatigue and a minor rash, these are his only side effects.

 His doctor said the mouth issue was not a common side effect except in people having radiation.  He suggested gargling with  salt and water.  This has helped somewhat--better than it has been anyway. So maybe ask your doctor if this could be something to try...hope he finds relief!

   My husband has a problem with his entire mouth hurting to the point where it is difficult to eat.  He has lost 26 lbs.  He just had his third round of the ipi/nivo combo 05/16/17.

   Other than fatigue and a minor rash, these are his only side effects.

 His doctor said the mouth issue was not a common side effect except in people having radiation.  He suggested gargling with  salt and water.  This has helped somewhat--better than it has been anyway. So maybe ask your doctor if this could be something to try...hope he finds relief!

I haven't had any mouth/throat soreness while on Ipi/Nivo but had to stop due to hepatitis after my second dose.  I wonder if your husband could try using Sucrets or Chloroseptic. Anyway maybe it is worth it to ask the dr if it would be OK to try.  Good wishes to you both.

Thanks to everybody for recommendations.

we visited dr. Yesterday and she prescribed mouthwash and 

Ranitidine.

Hope he will feel better.